Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

54 years old. Have raised ESR level. Could it be due to menopause?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2002
Answered : 173 Questions
i have a raised esr 46mm per hour and it has been high for the past 3 or four years.i was advised to check for tb of the spine because i had a spinal problem i was under medication for three months but there was no change in the rate. so again when i approached another doctor i was told to stop the medicines and esr could be high during menopause iam 54 yrs old
Posted Sat, 16 Feb 2013 in Women's Health
Answered by Dr. Vineet Saggar 2 hours later

Thanks for your query.

ESR is a very non specific test. It can be raised in many conditons. One of them is tuberculosis. But, to label it as a cause of raised ESR, and start ATT, may not be correct.

It is important to rule out other chronic conditions for a raised ESR. So please do get yourself investigated for other causes of raised ESR, by your physician. It could be due to chronic infections, immune complex disorders as rheumatoid arthritis etc.

Hope I had been able to guide you. Let me know if I can help you further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor